Welcome! Log in or Register

Galpharm Ibuprofen Tablets

  • image
14 Reviews

Dosage Form: Tablets

  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    14 Reviews
    Sort by:
    • More +
      28.11.2013 20:00
      Very helpful
      (Rating)

      Advantages

      Disadvantages

      One of the lowest priced branded ibuprofen but no less effective for the price

      I bought Galpharm's 200mg Ibuprofen because Superdrug had run out of their basic own label ibuprofen, and it was the next cheapest at 40p for 16. If had gone a few doors up the road I could have actually got the same pack for 25p in Waitrose but I only discovered that afterwards. Other supermarket have own own brands ibuprofen may sell for even less but I didn't think 40p was a bad price to pay and I needed some quickly. As a non steroidal Anti Inflammatory drug they can be used for both pain relief and for relieving inflammation and fever.


      Galpharm products are available in a lot of chemists and pharmacies which makes them one of the easiest low cost pain killers to come by for me. I could see from a small picture on the front of the red packets that these tablets are in the format that I find easiest to swallow - small round shapes rather than the longer thin design. They are also sugar coated which makes them taste a fraction better than some others should you not manage to swallow them immediately. Don't let then linger in your mouth though, as the sugar soon disappears and a bitterer and not so pleasant taste takes over. I am much better at taking pills such as this these days but I originally wanted to take these after having a throat/saliva gland infection in which my tonsils had been swollen so swallowing everything had been difficult for a time. Even though my glands were back to normal I was still in the mind set that swallowing would be difficult so it was such a relief that these slipped down.


      The pack contains a comprehensive patient leaflet that is easy to follow and full of sub headings that let you find the information you require quickly. I would have liked the dosage to have been highlighted in a box because it is a bit lost amongst all the other details but it is summarised on the back of the pack as well. The tablets are recommended for those over 12, and there are many exceptions as regards who can safely use these without seeking additional advice. They aren't for example recommended for those in the last three months of pregnancy, woman who are breast feeding, those on other medication or with a history of allergy to other medicines, liver, kidney or stomach ulcer problems, unless you consult a doctor first. (Many more exceptions apply but I don't want to copy out the leaflet!) If none apply to you can take 1 or 2 tablets up to 3 times within 24 hours and not more than once every 4 hours. It's recommended you take these with or after food which apparently also limits any stomach side effects such as indigestion. Some painkillers I find do not mix well with food for me because they make me feel sick but these are fine.


      I find that for period pain, which is what I want them for most of the time, one dose of two tablets is usually sufficient and that they get to work in around 20 to 30 minutes. The pain relief lasts longer and is more total than when I use paracetamol, and I do not suffer from the feeling of nausea that usually accompanies the latter. As compared to other ibuprofen, I think these work just as effectively for me as their branded equivalents and no better or worse than their cheap supermarket rivals. The strength of the tablets is the same as the more expensive ones but they lack any added ingredients such as caffeine which are sometimes advertised as making tablets work quicker. Those added extras never make any difference for me anyway so I don't miss them. I take two tablets at once because I then don't usually need a second dose - I find that whilst taking one does work the effect wears off before I could take more so taking two at first works best for me. This is true of all similar medicine for me however. For colds, they are excellent at dealing with a stuffy feeling head ache and sinus pain in particular I have found. I don't rate them so highly at dealing with other cold symptoms because they don't seem to work 100% to reduce fever for me although they undoubtedly have some effect. Again, this isn't unique to these particular ibuprofen so it isn't a case of just getting what you pay for.


      I have not suffered any side effects whilst using these, but I was impressed by the very detailed list of possible symptoms to be aware of that is included in the patient leaflet. Impressed by the detail that is, not the number of potential cause for concern! The symptoms are categorised by how common they are when that fact is known. Also of relevance to me was the advice to be careful if you take these when suffering from an infection as the symptoms may be masked by the medicine. This is information I do not remember reading in other leaflets.


      I definitely recommend these tablets as easy to swallow and effective pain relief that doesn't take longer than more expensive branded ones to work. The price varies a bit and they cost more than supermarket own brand tablets sometimes but they are still good value considering what you can pay for such things. Available widely in chemists, Superdrug, Wilkinsons and supermarkets.

      Comments

      Login or register to add comments
    • More +
      09.06.2013 11:07
      Very helpful
      (Rating)
      3 Comments

      Advantages

      Disadvantages

      Great value painkiller

      I don't tend to take ibuprofen very often as it doesn't seem to agree with me but it is what I turn to if I have dental pain. Ibuprofen are anti inflammatory drugs used for pain fever and swelling.
      In my experience there is nothing quite like dental pain, especially if it is caused by an infection.
      It simply cannot be ignored and I have had a couple of bad experiences where nothing I use touches the pain which is unbearable.
      So a couple of weeks ago when a few twinges turned into a dental nightmare, I sent my husband out to buy Ibuprofen . Having watched a programme about painkillers and comparing branded and express versions which said there was no difference except price, I told him to buy the cheapest unbranded ones.

      He came back with Nurofen Express - probably the most expensive and a pack of 16 Galpharm 200mg coated tablets which cost just 38p for 16 tablets.

      His rationale was now wasn't the time to use cheap inferior tablets, so I used the Nurofen first and then started to use these when I finished the Nurofen.

      I was having difficulty swallowing and suffering from sensitivity , so as I find swallowing tablets difficult, I was pleased that these are sugar coated . I find the coating makes them easier to swallow and if they do get stuck then you don't get the taste of the ibuprofen in your mouth, which is really unpleasant.

      They are round and come in a foil pack - 2 packs of 8 and are a standard size tablet . The box they come in has dosage instructions and warnings and I think there was an instruction leaflet with more detailed information in the pack. I didn't read that as I know I can take Ibuprofen and the dosage instructions were on the box.

      It is important to read the instructions especially if you are taking other medication or have other medical complaints particularly if you have problems with your stomach. You also need to make sure you only take the recommended dose in 24 hours.

      Ibuprofen should be taken with food or after eating . The maximum dose of these for an adult are 6 in a day taken 3 or 6 times a day.

      Are they Effective
      My dental pain was so bad nothing would really touch it so all I could hope for was a dulling of the pain to make it more bearable. These did dull the pain but did not act as fast as the Nurofen Express which are formulated to break down quickly - so well done hubby for ignoring my instructions. But for 38p I eventually got the same results as Nurofen which cost £3.49 they just take longer to work. They kept dulling the pain for the same length of time but I think if you have severe pain you will be counting down until you can take your next dose so it is probably best to get a faster acting ibuprofen.

      I needed antibiotics and as they started to take effect the pain abated, but I did continue taking these especially at night as dental pain is always worse when you lie down.

      I take paracetamol in addition to ibuprofen when I have really bad dental pain and was advised that you can take them at the same time for severe pain, but you need to run this past your dentist or pharmacist . My other tip for dental pain is to hold room temperature water in your mouth as it does dull the pain momentarily. Most important go to the dentist as soon as you can.

      Would I Recommend
      Yes these do the job as well as the more well known brands, but are not as fast acting as the branded express ibuprofen. They also target headaches muscular and period pains - I haven't tried them for those complaints so can't comment on how effective they are.
      I don't really like taking ibuprofen as they dull my senses and make me feel generally unwell, however that is preferable to severe dental pain so a necessary evil sometimes.

      Make sure you read the instructions very carefully before you take them as they may not be suitable for you and always make sure you take these with food as they will play havoc with your stomach if you don't.

      Comments

      Login or register to add comments
      • More +
        30.05.2013 15:25
        Very helpful
        (Rating)

        Advantages

        Disadvantages

        A good pain killer at a reasonble price.

        Oh my poor back! It was alright when I got up but half an hour later I could hardly move! I put it down to cleaning lots of windows where I had to dangle out a stretch all the way down to clean the bottom part. That and old age. Anyway the pain killers were in heavy use for the next few days.


        My favourite painkiller was Nurofen but, over the years it has become more and more expensive. Thanks to reading reviews I discovered the range of Galpharm pain relief products which to me seem to be as effective as the more costly brands that are for sale. At the start of the back pain saga I only had Morrison's paracetamol in the house and these just did not seem to be as effective so I was very glad to pick up a pack of Galpharm Ibuferon the last time I went shopping. I find them to be reliable and yesterday I could feel the start of a huge headcache coming on due to the stiff back muscles and just one tablet taken in time meant that I could get on with the rest of the day without succumbing to hot waterbottles and bed!.


        The 200mg coated tablets come in a bright red pack, (different from the picture above), with Galpharm in small white letters and Ibuprofen in larger script. Braille is also printed on the box to help blind or partially sighted people. Inside are two foil packs with 8 small round white tablets in each pack. They are very easy to extract from the pack and are coated so that you do not get that horrible bitter taste as from some pain killers. I find then easy to swallow the only disadvantage being that they do not have a dividing line which you can use to help cut them in half if you have trouble swallowing them. (Galpharm also do a caplet version for the same price).


        On the back and on the leaflet is the warning information and instructions for use which I will not repeat here as most of us know what to look for when choosing different painkillers but if in any doubt consult your doctor.


        My Opinion.

        I paid 69pence for 16 tablets a huge saving on Nurofen or similar and I find them just as effective for the type of muscle induced headaches which I am prone to so for this I will award them. Look out for them in the medicine aisle of your supermarket and give them a try as a cheaper alternative.


        5 out of 5 stars from me.


        Thanks for reading my review I also post on Ciao under splishsplash.

        Comments

        Login or register to add comments
      • More +
        20.05.2013 12:36
        Very helpful
        (Rating)
        1 Comment

        Advantages

        Disadvantages

        Every bit as good as the "branded" equivalents

        These were purchased from Superdrug priced at 40p for a packet of 16. I always stock up on ibuprofen & paracetomol when I see them at cheap price, so I picked a couple of these packets up. It wasn't a brand I'd seen before, but in no way do I have any brand loyalty when it comes to pain killers - a quick read of the active ingredients and if it's what I expect then it's in the basket!

        In terms of ibuprofen, the only thing I need to see is 200mg ibuprofen per tablet. That was no problem with this product, directly under the word IBUPROFEN written on the front in big white letters, it tells you "200mg coated tablets". The packaging seems to have changed since the dooyoo picture above, the ones I bought are a far more vivid - and plain - red with white lettering.

        You can't miss these on the shelf, they are in a bright red square cardboard packet, and there's no mistaking what's inside with the simple front of packet design I described above. If you want to read the dosage, warnings and other information things get a bit more difficult because all of that is written in very small white text against the red background on the rear.

        But it tells you for adults and children 12+, one or two tablets up to three times a day as required, with or after food, and tells you not to repeat the dosage more frequently than within 4 hours. Children under 12 should not be given the tablets.

        There is a list of warnings - Do not exceed stated dose, keep out of reach of children, and when not to take (if allergic to ibuprofen, in last 3 months of pregnancy, have or ever had stomach ulcer, taking other NSAID painkillers (details listed)) and also advice on when to speak to pharmacist or doctor before taking it (if asthmatic, have liver, heart, kidney or bowel problems, or in first 6 months of pregnancy).

        The only other "ingredient" listed is sucrose ... I can't find this out, but maybe that is in the coating, as they do have a slight sweetness to the coating, but nevertheless you need to be aware of that if you have an intolerance to it. On that subject, the sweetness is only slight but it's enough to be aware of, which to me at least is quite pleasant. The other advantage of them being coated is that they are easy to swallow. A couple of sips of water was all I needed to take two of these.

        I purchased these in May 2013 and they have an expiry date of November 2015 - don't think there will be any problem there! In fact, a good opportunity to stock up the medicine cupboard I think.

        I have used them over the weekend whilst I've been away when feeling a bit of back stiffness after a flight and the response was quick - within 20 minutes there was noticeable improvement. I class these as a really good find.

        Comments

        Login or register to add comments
        • More +
          10.09.2012 14:16
          Very helpful
          (Rating)

          Advantages

          Disadvantages

          These are as good as any I've used

          I have a whole host of medicines for just about every thing going. I'm not brand loyal and buy depending where I am at the time and of course the price. I know from experience that cheaper branded pain killers etc work the same as their dearer counter parts ibruprofen is no exception.

          Being in a discount store and needing to replenish my stocks I grabbed their cheapest offering which happened to be Galpharm Ibruprofen at around 40pish for 16, I was happy although they are slightly more expensive than the supermarket ones.

          The box is red and tells us that 'Ibruprofen' is 'effective pain relief' and that they are 200mg tablets. The rear of the box is more detailed and lists 'for the relief of rheumatic and muscular pain, backache, nerve pain, headache, migraine, dental pain, period pain, fever and colds' a very extensive list! Inside is a comprehensive leaflet with all the dos and don'ts (asthmatics have to take care) plus dosage instructions- take one to two tablets three times aday as required with water no more often than every four hours and do not exceed six in 24 hours. The tablets come in a two eight blister packs which are easy to open and it's easy to pop the tablets out. The tablets themselves are relatively small and are round with a sugar coated case, this makes them easy to swallow, but also means they have to be kept out of harms way as the box isn't child proof and haven't got a bitter taste to stop kids eating them like paracetamol has. These are only suitable for adults and children over the age of twelve.

          Ibruprofen is a nonsteroidal anti-inflammatory drug. 'NSAIDs are usually indicated for the treatment of acute or chronic conditions where pain and inflammation are present'. (wikipedia). I find them effective for this type of pain.

          I use these primarily for back-ache and sprains (for example when my arms killed after following Zumba on You Tube- not very successfully I might add). After taking two tablets I find that my back eases within about 20 minutes, after an hour the pain is almost gone. Although effective for a while I can feel them wearing off in about three hours, but have to wait atleast another hour before another dose. When repeated I find the relief effective again, this is with moderate back-ache when severe I need to mix it with paracetamol which you can. Same for migraine it's not enough on it's own, but will get rid of niggling headaches. I don't find much relief for stomach-ache infact these can give it me but that's the only side effect I've witnessed. Also these work well on tooth-ache, again if severe mixed with paracetamol.

          I would recommend them for moderate pain- especially back ache.

          4 stars from me

          Comments

          Login or register to add comments
        • More +
          02.08.2012 16:12
          Very helpful
          (Rating)

          Advantages

          Disadvantages

          I would recommend them as they are such a bargain.

          16 pack currently 30p at ASDA

          Ibuprofen 200mg Tablets Dose:

          Adults, elderly, children over 12 years: 200mg - 400mg (1-2 tablets) up to three times a day.
          Also available as a easy-to-swallow Capsule form

          These tablets can be used for: the relief of rheumatic and muscular pain, backache, neuralgia (nerve pain), headache, migraine, dental pain, period pain, fever (high temperature) and for relief of the symptoms of colds and flu.

          As with all ibuprofen products not specifically designed for children these are suitable for adults and Children aged 12 years and over.

          These tablets are designed to be easy to swallow and are sugar coated, they are approximately 1.5 cm across. They are kind of flat in shape. The outside of the table is smooth which makes it harder for them to get stuck in your throat.

          I have found this product to be very effective. It works fine, and seems to have helped ease the pain of headaches etc within about 15 to 20 minutes. I do not feel that they are any more effective than other brands, but the shape does make them easier to swallow than many other tablets on the market.

          Each of these ibuprofen tablets have 200mg of the active ingredient in them. It is important not to exceed the maximum dose - and to be aware of other products that are being taken in case they also contain ibuprofen.

          If you have, or have ever had a stomach ulcer, or bleeding or perforated ulcer or are allergic to any of the ingredients then do not take this medication.

          As with all medicines, if you have any kind of condition, or are on any medication including complimentary therapies then you should consult a pharmacist or doctor before taking this medication.

          Summary: I would recommend them as they are such a bargain.

          Comments

          Login or register to add comments
        • More +
          16.07.2011 02:59
          Very helpful
          (Rating)
          1 Comment

          Advantages

          Disadvantages

          Budget price, good qualitiy product.

          Review of Galpharm Ibuprofen Tablets.

          **The Product**

          Ibuprofen is a Non-Steroidal Anti-inflammatory drug, known as a NSAID, widely used as an 'over the counter' painkiller.

          Ibuprofen works by changing the body's response to pain, swelling and high temperature, making it useful for the relief of headaches, Rheumatic and muscular pain, migraine, dental pain, period pain, feverishness and for the relief of the symptoms associated with colds and 'flu.

          Galpharm Ibuprofen is presented in a recyclable cardboard box. The packaging is basically red in colour with the details in a white font and an image of a head and a 'pain target'. Ingredients, dosage, important information and warnings are printed on the reverse. The box also has the familiar raised dots of Braille for the visually impaired.

          A very comprehensive information leaflet is included inside the pack, with details of uses, dosage, contra-indications, medical advice and storage information.
          Galpharm Ibuprofen pain killers are a cheaper option to the well known branded versions. The pack contains 16 x 200mg bullet shaped tablets. These caplets are designed for short term use only and not for ongoing pain management unless instructed by a doctor.
          The tablets are encased in a foil blister pack, they are fairly easy to pop out and convenient to carry in a bag or pocket. They are also available as a bullet shaped caplet.

          Dosage:
          For Adults, the elderly and children over 12 years:
          1 or 2 tablets to be taken up to 3 times per day. Do not take more than 1 dose in any 4 hour period and no more than 6 tablets in any 24 hour period. Should be swallowed whole with a drink of water, not chewed.

          General Warnings:
          Keep out of reach and sight of children.
          Do not give to children under the age of 12 years.
          Do not use if you have a stomach ulcer, are allergic to aspirin, ibuprofen or any of the ingredients, are taking any other non steroidal drug or are taking a daily aspirin dose of below 75mg, or you are in the last 3 months of pregnancy.
          GP or Pharmacist advice should be sought if you are aged 75 or over, have asthma, liver, kidney, bowel or heart problems, or are in the first 6 months of pregnancy.

          As with any medicine, there is a risk of side effects and the tablets are not suitable for everyone. The Galpharm information sheet is a very detailed guide to the drug and there is a long list of medical conditions sufferers of which should avoid Ibuprofen. There is also a list of possible side effects users MAY encounter, these include stomach upsets, wheezing, increased heart rate and skin reactions.
          *My source for above information was the leaflet enclosed with these Ibuprofen tablets and the wikipedia website.

          **Price and Availability**

          Available from pharmacies, supermarkets and other retail outlets.

          Asda currently charge around 64p for a 16 tablet pack, I generally buy the own brand ibuprofen of which ever supermarket I happen to be in, but these are a good alternative.

          I have also spotted Galpharm Ibuprofen in my local Poundland at £1 for 3 packs. Just how Poundland are able to do this I do not know as I was under the impression that only pharmacies could sell ibuprofen in larger quantities than 2 x 16 tablet packs per customer transaction.

          That aside, when you compare the to the £2+ charged elsewhere for a similar strength branded Ibuprofen, this is a real bargain.

          **My Thoughts and Conclusion**

          My main reason for using ibuprofen is for pain relief in my shoulder. I suffered a dislocation as a result of an accident some years ago and occasionally experience a flare up of acute pain in the shoulder. The anti-inflammatory element of ibuprofen makes it ideal for treating this sort of pain. It would also be be my first choice for treating a headache or similar condition.

          I have found some painkillers such as paracetamol, can upset my stomach, obviously not a side effect I want under any circumstances, but ibuprofen does not affect me adversely at all.
          I find the tablets are easy to swallow with a drink of water and although I would not say that I use them regularly, only when absolutely necessary, I keep a pack of Ibuprofen in my medicine cabinet at home and another in the glove box of the car for emergency use.

          I have tried most of the supermarket own label ibuprofen painkillers over the years and there is not a great deal to choose between them, either by way of price and effectiveness. I would never go back to buying a branded painkiller having discovered the alternatives offered by most stores.
          To conclude, Galpharm Ibuprofen is a very effective pain killer and although as mentioned, I am not a regular user of such drugs, I wouldn't hesitate to say that ibuprofen is one of the best painkillers I have come across, it is reasonable in price, does what I need it to do and is gentle on my stomach.

          I would recommend these painkillers to others and am awarding them a 4*rating.
          Thank you for reading.

          ©brittle1906 July 2011

          N.B. My review may be found on other review sites under the same user name, brittle1906.

          Comments

          Login or register to add comments
          • More +
            28.03.2011 16:10
            Very helpful
            (Rating)

            Advantages

            Disadvantages

            Do their job but there are more effective pain relievers out there, shop around.

            I have had experience of many different types of painkillers, from the gentle effects of Paracetamol right through to the stronger prescribed drugs of Codeine. Ibuprofen falls somewhere between these drugs, and can be used for the relief of rheumatic and muscular pain, back ache, neuralgia, headache, dental pain, period pain, migraine and feverishness. The pack also states that they are useful for the relief of the symptoms of colds and flu. The pack contains 16 tablets and the box itself is mainly red with a silver finish to the front of the box. The front of the box contains informative information, the branding of 'Galpharm' and it also reads 'Maximum strength pharmacy Ibuprofen 200mg tablets' and 'effective pain relief 16 tablets'.

            Ibuprofen provides pain relief to a wide range of complaints and I take two tablets when needed. The pain relief is quite fast-acting and is great for mild pain. I do find that if i have more severe pain then the Galpharm Ibuprofen Tablets are not as effective as stronger medications. For the price, I do think that they are value for money at around 45p for the 16 tablets. I find the tablets are very easy to swollow, as they are quite compact although they are of a 200mg strength. If you can't manage tablets then Galpharm do sell Ibuprofen in other forms, such as caplets and capsules.

            The tablets come on moulded plastic with a security foil over it to keep the tablets safe from contamination whilst in transit. This product is ideal for keeping in your medicine cupboard and I suggest you take them at the early stages of pain as they won't be as effective at dealing with more severe pains.

            Comments

            Login or register to add comments
          • More +
            01.12.2009 18:10
            Very helpful
            (Rating)
            1 Comment

            Advantages

            Disadvantages

            As good as the leading brand- I definately would reccomend.

            Working in a noisy environment and on computers all day in what can only be described as a highly stressful job, I tend to get quite a few headaches, at least this is why I assume I get so many anyway. From the newsagents outside my workplace I used to pay more than £2 for the more well known brands, normaly is packs of 6 tablets assuming that I could trust them to do the job every time, which they did.

            One day at work I realised I had run out so went down to the shop to purchase some more and decided to take a wild gamble, who knows why, but I bought the cheaper brand, which I had previously snubbed, for the grand price of 39p, for 16 tablets. I have since seen them in other stores such as Superdrug and supermarkets for a few pence less, however this does seem to be the pound shops drug brand of choice and you can get three packs for a pound.

            The box is quite plain and nothing fancy but contains all the neccesary information such as ingredients and dosage information. The tablets inside look much like any other Ibuprofen tablets, plain white, sugar coated tablets, and I found them easy to swallow with water.

            Within half an hour my headache was completly gone and every time I have used them since they seem to have worked as well as any other painkiller product, for a number of different ailments both for me and for other people that have used them.

            Comments

            Login or register to add comments
            • More +
              27.11.2009 23:11
              Very helpful
              (Rating)

              Advantages

              Disadvantages

              Ibuprofen tablets, cheap and reliable

              In a previous review I mentioned that I normally take Panadol for general aches and pains and find it to be very effective. Because at the moment I still have a cold and am taking Beechams powders that contain paracetomol I am reluctant to take any additional tablets which are paracetomol based.

              For the past few days I have made the decision to switch to ibuprofen from advice given to me in the chemists and have been taking these alongside my Beechams powders. I was amazed to see the varying prices of Ibuprofen, from 35p for these Galpharm 200mg tables upto over £2.00 for a better known brand name, surely Ibuprofen is the same whichever brand you take?

              I have to say I am converted now to these; they are easy to swallow as they have a coating on them and have been effective in keeping my cold symptoms at bay. Being run down and headachy all the time these have taken the edge off my head pain and I can honestly say that they have worked for me.

              There really is nothing out of the ordinary to describe with these, they come in the box as shown above and come in packs of 16 for just 35p. Directions advise that you can take 1 or 2 tablets upto 3 times a day and shouldn't give them to the under 12's. Until I actually took the time to look on the shelves in Superdrug I had no idea that there were so many varieties to choose from that all do the same job.

              I am considering switching to these on a full time basis once my cold has gone, as explained in a previous review I do normally pay over £2.00 for a box of Panadol which I find to be very good, but these Ibuprofen from Galpharm are seeming to be just as effective at a fraction of the price.

              Excellent value for money in my opinion and at 35p they fully deserve 5/5 Dooyoo stars. Available from chemists, supermarkets and I'm sure I've seen them in Poundland where 3 boxes will only cost you a pound.

              Comments

              Login or register to add comments
            • More +
              14.07.2009 16:50
              Very helpful
              (Rating)
              4 Comments

              Advantages

              Disadvantages

              a good everyday pain killer but take with food

              When taking painkillers for headaches or muscle pains I am a great believer in taking own brand or cheap branded products. The reason being there is no difference bar the box. The active ingredients have to be the same by law so it does matter if its Neurofen 200mg or the cheaper brands like the one in this review Galpharm Ibuprofen the Ibuprofen is the same.

              Anyway why this one
              *********************
              On a recent trip to Wilkinsons I noted they had the box of 16 for 99pence so into the basket it went as I always try to have some Ibuprofen in the house and this seemed a good price.

              Why Ibuprofen what is and what does it do?
              *************************************

              Here's the science bit Ibuprofen belongs to a group of medicines called non-steroidal anti-inflammatory drugs (NSAID's).

              NSAIDs work by stopping an enzyme a called cyclooxygenase This enzyme is vitial for the production of chemicals called prostaglandins, this substance has a few different roles, one of which is to cause inflammation. So by stopping the enzyme, fewer prostaglandins are produced leading to less inflammation and pain.
              So this is why Ibuprofen reduces inflammation and related pain and is one of the drugs of choice for muscular inflammation and rheumatic aches and pains. It can also be used to relieve other painful conditions such as headaches, migraine, toothache, nerve pain (neuralgia) and period pain. It is also useful for reducing fever and discomfort associated with colds and flu.


              Directions
              ***********
              Adults and children aged over 12 years: Take one or two caplets up to 3 times daily, as required.
              Children under the age of 12 years: Not recommended.
              Caplets should be swallowed with a glass of water.

              What I would say is to take them with food as I have know Ibuprofen with some people cause stoamch upsets and this is less likey if you have taken them with food.


              Who shouldn't taken them according to the box:
              ******************************************

              Do not take Ibuprofen Caplets more often than every 4 hours.
              Do not take if you:
              · Have or have ever had a stomach ulcer, perforation or bleeding of the stomach.
              ·Are allergic to ibuprofen or any other ingredients or to aspirin, or to any other non-steroidal anti-inflammatory drug (NSAID).
              ·Are taking other NSAID painkillers, or aspirin with a daily dose above 75mg.
              ·Are in the last 3 months of pregnancy.


              Does it work?
              ****************
              In my experience, ibuprofen is excellent for treating headaches especially those nasty tension headaches that you can get after a bad day at work or starring to long at the computer screen on the dooyoo website. While it is a bit more expensive than either aspirin or paracetamol, I find that it suits me better than either of these. It usually clears up headaches within a half hour of taking a dose of tablets and period pain within an hour. It is also in my opinion very effective in treating period pains and fever, But I have found it to be less effective for injuries, though the incident where I am comparing it to was where I ripped my knee ligaments may mean i am comparing it to an extreme injury. I was prescribed initially diclofenic and then swapped down to Ibuprofen as the healing process was more established and the difference in the two was very marked.

              PRODUCT LICENCE HOLDER
              **************************
              Galpharm Healthcare Ltd
              Hugh House
              Upper Cliffe Road
              Dodworth Business Park
              Dodworth
              South Yorkshire
              S75 3SP
              ENGLAND
              MANUFACTURER

              Galpharm International
              (Same address as above)
              NOTE

              These tablets contain lactose and sucrose. If your Doctor has told you that you have intolerance to some sugars, contact your Doctor before taking them.

              Comments

              Login or register to add comments
              • More +
                05.06.2009 20:06
                Very helpful
                (Rating)

                Advantages

                Disadvantages

                If you have a bad back, well worth a look.

                I recently had a stupid fall downstairs, about 7 feet onto a concrete floor and fortunately didn't manage to break anything but have received some very heavy bruising and otherwise battered bodyparts.

                At home I was lucky enough to already have several strips of these ibuprofen tablets, in the 400mg variety. Although limited to one tablet three times a day these tablets are very effective indeed, having spent two days on high strength cocodamol and 100mg ibuprofen I switched over to these and these alone and found that after a little over half an hour the tablets had kicked in to the point where I was feeling little pain and could actually move my body in ways that I hadn't been able to since the fall. After about 8 hours I needed to take another dose, but given that these are three a day that sounds like a good dose of pain relief to me. Although they have made me a little drowsy the effects haven't been significant and I could quite easily put this down to my lack of tolerance for painkillers.

                All in all a very effective little pill, but probably worth steering clear of if you have to work or drive.

                Comments

                Login or register to add comments
              • More +
                28.02.2009 02:26
                Very helpful
                (Rating)
                4 Comments

                Advantages

                Disadvantages

                Cheap and just as effective

                There is little difference between this cheap brand of ibuprofen and other more expensive brands.

                Galpharm is a brand which is found as a cheaper alternative in shops like Wilkinson's and Cut price chemist type shops.

                The low price doesn't mean low quality. Nurofen (which is much more expensive) is ibuprofen.

                Ibuprofen is a painkiller and the Galpharm variety comes in cardboard boxes which contain 16 tablets for around £1. These can cost three times the price if you buy the branded varieties.

                It reduces inflammation and is sold for the relief of headache, toothache, back pain and various other conditions. It is an effective painkiller for most people.

                My own experience of these was very different. I took two of these to relieve severe migraine and had a severe allergic reaction to them.

                They actually provoked a serious asthma attack and severe chest pain. This was an allergic reaction.

                I am also allergic to aspirin and ibuprofen belongs to the same family of painkillers.

                If you are allergic to aspirin, you may also have a reaction to ibuprofen, so beware.

                These tablets come in a white blister pack with a foil covering and work well for most people. It was on the recommendation of a friend that I tried them.

                If you like Neurofen, these are a cheaper alternative which is just as effective. In fact it is almost identical.

                Comments

                Login or register to add comments
                • More +
                  18.09.2008 18:11
                  Very helpful
                  (Rating)
                  1 Comment

                  Advantages

                  Disadvantages

                  Why pay more for the same product in a different box bearing a different name?

                  Cost: 99p for a pack of 16 tablets at my local village grocer

                  INGREDIENTS:

                  200mg Ibuprofen (per tablet)
                  Colloidal anhydrous silica
                  Maize starch
                  Polyvinylpyrrolidone
                  Microcrystalline cellulose
                  Alginic acid
                  Magnesium stearate
                  Sodium lauryl sulphate
                  Sodium starch glycollate
                  Sodium carboxymethylcellulose
                  Talc
                  Sucrose
                  Titanium dioxide (E171)

                  ************************************************

                  Galpharm is a company founded in 1982, who principally manufacture low cost over-the-counter medicines to a wide range of retail outlets. Their headquarters are in Dodworth, South Yorkshire, and their primary concern is the provision of safe products which conform to the very strict rules of the UK Medicines & Healthcare Products Regulatory Agency (MHRA).

                  (Note: Galpharm has recently been taken over by the American pharmaceutical company, Perrigo)

                  One of Galpharm's best-selling products is the painkiller, Ibuprofen, and it is sold nationwide in most supermarkets, pound shops, corner shops, chemists etc.

                  Galpharm Ibuprofen tablets come in packs of 16, 24 and 48. The active ingredient is Ibuprofen and is available in doses of 200mg per tablet, or in a stronger form, where each tablet contains 400mg.

                  The Galpharm Ibuprofen Tablets box is red, and on the front is a circle of grey with a fade-out effect, and on the bottom of the circle is a picture of a white pill. The word "Galpharm" is in white letters inside of a red oval, and the word "Ibuprofen" is in red block capitals underneath - the red letters are shadowed in white. The other words....200mg, TABLETS, effective pain relief, and 16 Tablets are all in white. On the back of the box in small white letters are instructions on how to use the tablets, dosage advice, a warning to keep medicines away from children and a warning not to exceed the stated dose. There is also information on what to do if the symptoms you take the tablets for persist, and advice on who should not be using this medication. At the bottom of the back of the box there is advice to consult a doctor before using the product if you are aged 75 or over, have asthma, liver, kidney or heart problems, have stomach or bowel disorders or are in the first six months of pregnancy.

                  Inside the box (a box of 16 tablets) is a single white press-style bubble pack containing all the pills. They are round, and though not small, aren't as big as some other brands of Ibuprofen - therefore, are slightly easier to swallow. There is also a white single page folded paper sheet which gives more extensive information on the use of the product, such as what the medicine is and what it's to be used for, more detailed information on who should and shouldn't take the tablets, how to take them, how to store the product, and a description of possible side-effects or allergic reactions, and what to do if you experience any of them.

                  I find Galpharm Ibuprofen to be a perfectly efficient and effective painkilling product, and no different to any other brand of Ibuprofen. It is also much cheaper, and doesn't compromise on quality - therefore, I don't see the point of paying, say £3 per packet for something that when it's produced by Galpharm, costs a third of the price, and is just as effective because it contains exactly the same ingredients.

                  Galpharm can be widely purchased in most shops and supermarkets, though the price may vary from place to place. I haven't seen it costing more than £1 anywhere though, and in pound shops, I've seen it sold for as cheaply as 45p per pack (that's a pack containing 16 tablets).

                  I hope that the recent takeover of Galpharm by Perrigo doesn't compromise the cheapness and quality of this - and other - Galpharm products.

                  Thumbs up Galpharm.....if you can produce Ibuprofen this cheaply, why can't the other pharmaceutical companies?

                  Comments

                  Login or register to add comments
                • Product Details

                  For effective pain relief.